Connecticut, 2008Hail and Damaging Winds in Connecticut, July 2, 2008
July 2, 2008 · NWS OKX · 7 events in 2 counties and zones
25 inches in diameter and a severe wind gust in Southeast Connecticut.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving across the Tri-State, produced enough instability to cause reports of hail up to 1.25 inches in diameter and a severe wind gust in Southeast Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 2, 10:13 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 2, 10:13 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1113 AM EDT WED JUL 2 2008
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL LIFT ACROSS THE REGION
TODAY...THEN HIGH PRESSURE BUILDS TO OUR SOUTH. A FRONT WILL
APPROACH LATE THURSDAY AND THEN REMAIN PERCHED OVER THE LOCAL
AREA THROUGH THE WEEKEND. WAVES OF LOW PRESSURE WILL DEVELOP AND
MOVE ALONG THIS BOUNDARY PERIODICALLY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LEVEL TROUGH WILL MOVE SLOWLY E ACROSS THE REGION THROUGH
6 PM. THE INSTABILITY AXIS HAS SHIFTED E OF NYC ACROSS EASTERN CT
AND LONG ISLAND...WHICH IS WHERE THE HIGHEST PROBABILITY OF
SHOWERS AND TSTMS WILL BE THROUGH 6 PM. DEW PT TEMPS HAVE DECREASED
NEARLY 10 DEGS W OF NYC ON A DOWN SLOPE FLOW. I UPDATED THE
FORECASTS AND REMOVED THE CHC OF TSTMS OVER AND W OF NYC FOR THIS
AFTN. IN ADDITION...TEMPS WERE INCREASED SLIGHTLY AND MINOR
ADJUSTMENTS WERE MADE TO DEW PT TEMPS WHICH ALSO IMPACT DERIVED
GRIDS OF RH AND HEAT INDEX.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE 500 HPA TROUGH AXIS LIFTS NORTHEAST BY THIS EVENING. HEIGHTS
ALOFT REBOUND AND SURFACE PRESSURE RISES AS THE WEAK SURFACE TROUGH
DISSIPATES. THIS SHOULD GIVE US ABOUT A 12 TO 18 HOUR PERIOD WITH
MAINLY CLEAR SKIES AND NO THREAT OF PRECIP UNTIL A WEAKENING COLD
FRONT BEGINS TO APPROACH LATE THURSDAY. THIS FRONT WILL BE QUITE
PROBLEMATIC OVER THE COMING DAYS AS IT IS EXPECTED TO STALL AND
LINGER OVER THE REGION FOR SEVERAL DAYS. WILL INTRODUCE A CHANCE
OF SHOWERS AND THUNDERSTORMS LATE THURSDAY AFTERNOON INTO THURSDAY
EVENING FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. THEN...THE
THREAT OF PRECIP WILL BE PERSISTENT. TYPICALLY YOU WOULD EXPECT AN
INCREASE IN INTENSITY AND COVERAGE OF PRECIP DURING THE AFTERNOON
AND EVENING WITH A MINIMA OVERNIGHT INTO THE MORNING. HOWEVER...
THERE MAY BE A FEW WAVES OF LOW PRESSURE THAT DEVELOP AND TRACK
ALONG THE FRONT FROM FRIDAY ON. ITS STILL A BIT EARLY TO TIME THIS
SPECIFIC WAVES THAT WOULD DISRUPT THE NORMAL DIURNAL PATTERN TO
CONVECTION. EITHER WAY...EXPECT ABOVE NORMAL PROBABILITY OF
PRECIPITATION.
AS FOR TEMPS...ABOVE NORMAL TEMPS EXPECTED THROUGH THURSDAY.
THEN...AN INCREASE IN EXPECTED CLOUD COVER AND THE POSSIBILITY OF
STRATIFORM PRECIP COULD SUPPRESS HIGH TEMPS TO AT OR EVEN SLIGHTLY
BELOW NORMAL FROM FRIDAY ON. LOW TEMPS SHOULD STAY AT OR ABOVE
NORMAL DUE TO LACK OF FAVORABLE RADIATIONAL COOLING CONDITIONS AND
EXPECTED HIGH MOISTURE CONTENT AIRMASS IN PLACE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MODELS ARE IN GENERAL AGREEMENT THAT A STALLED BOUNDARY WILL
RESULT IN UNSETTLED WEATHER THROUGH THE HOLIDAY WEEKEND.
HOWEVER...CONSIDERABLE DISAGREEMENT REMAINS CONCERNING THE TIMING
AND COVERAGE OF CONVECTION. HAVE OPTED FOR CHANCE POPS THROUGH
SUNDAY...WITH THE NEARBY FRONT SERVING AS A FOCUSING MECHANISM FOR
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. THE FRONT WASHES OUT
AFTER SUNDAY...BUT SOUTHERLY FLOW WILL KEEP LOW LEVEL MOISTURE IN
PLACE. WARM AND HUMID CONDITIONS ARE EXPECTED FOR MONDAY AND
TUESDAY...WITH DIURNALLY DRIVEN CONVECTION A POSSIBILITY.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
PREDOMINATELY VFR CONDITIONS THROUGH THE TAF PERIOD. EARLY MORNING
FOG WILL MIX OUT SHORTLY. SCATTERED SHRA/TSRA ACTIVITY WILL WORK
FROM W TO E THIS MORNING THRU MID AFTERNOON AS UPPER LEVEL
DISTURBANCE TRAVERSES THE REGION. COULD SEE SOME MVFR CEILINGS
WITH ANY SHOWERS/THUNDERSTORMS ACTIVITY.
LIGHT AND VARIABLE WINDS...BECOMING SW THIS MORNING...THEN BECOME SEA
BREEZE DOMINATED BY MID TO LATE AFTERNOON AT COASTAL LOCATIONS.
ANY CONVECTION DISSIPATES LATE THIS AFTERNOON AS SHORTWAVE MOVES
EAST OF THE REGION...WITH CLEARING SKIES TONIGHT.
OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...SHOWERS AND
THUNDERSTORMS THURSDAY THROUGH SUNDAY WILL PROVIDE MULTIPLE
CHANCES FOR SUB VFR AS A FRONTAL SYSTEM BECOMES STALLED NEAR THE
REGION.
&&
.MARINE...
THE SMALL CRAFT ADVISORY FOR SEAS FOR THE ATLANTIC OCEAN WATERS
TODAY WAS CANCELED EARLIER THIS MORNING BASED ON CURRENT BUOY
OBSERVATIONS AND SHORT TERM FORECAST TRENDS...AS SEAS SLOWLY
SUBSIDE.
THE PRESSURE GRADIENT IS FORECAST TO INCREASE TONIGHT INTO
THURSDAY AHEAD OF AN APPROACHING COLD FRONT...WITH WINDS
INCREASING TO 20 TO 25 KT RANGE BY THU AFTERNOON. THIS WILL
LIKELY HAVE SEAS ACROSS OCEAN WATERS BUILDING BACK TO MARGINAL SCA
BY THU MORNING...BUILDING TO THE 6 TO 7 FOOT RANGE BY THU AFTERNOON.
SCA WILL LIKELY BE NEEDED FOR OCEAN SEAS...AND POSSIBLY FOR WIND
GUSTS ACROSS ALL WATERS THURS INTO THURS EVENING. WINDS SUBSIDE AS A
COLD FRONT PUSHES INTO THE AREA AND STALLS ACROSS OUR AREA FOR
FRIDAY INTO THE HOLIDAY WEEKEND. A SERIES OF WAVES WILL MOVE ACROSS
THE REGION DURING THIS TIME PERIOD...MAKING FOR UNSETTLED
CONDITIONS. APPEARS WINDS SHOULD STAY BELOW SCA AT THIS TIME...BUT
THERE IS SOME UNCERTAINTY ON THE STRENGTH OF THE WAVES AT THIS TIME.
OCEAN SEAS WILL LIKELY BE SLOW TO SUBSIDE WITH A SOUTHERLY SWELL
COMPONENT HANGING ON.
&&
.HYDROLOGY...
A BRIEF BURST OF LOCALIZED HEAVY RAIN IS POSSIBLE TODAY...BUT
BASIN AVERAGES WILL REMAIN VERY LOW. OTHERWISE...MAINLY DRY
THROUGH THURSDAY MORNING. ONGOING THREAT OF SHOWERS AND
THUNDERSTORMS WILL PERSIST FROM THURSDAY AFTERNOON THROUGH THE
WEEKEND. TOO EARLY TO TELL WHERE ANY PROBLEMS COULD OCCUR...AS
THIS WILL DEPEND ON WHERE THE FRONTAL BOUNDARY SETS UP AND THE
TIMING OF WAVES ALONG THE FRONT.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF AROUND 1 FT NEEDED FOR MINOR COASTAL FLOODING
WITH THIS EVENING HIGH TIDE IN SOUTH SHORE BACK BAYS. TIDES FELL
JUST SHORT OF MINOR FLOODING BENCHMARKS THIS PAST EVENING. WITH
SOUTHERLY SWELLS SUBSIDING FURTHER TODAY...BELIEVE WATERS LEVELS IN
THE SOUTH SHORE BACK BAYS SHOULD STAY BELOW MINOR FLOODING
THRESHOLDS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...GC
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...GC
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 2, 3:14 AM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
414 AM EDT WED JUL 2 2008
CTZ005-006-NJZ002>005-NYZ067>070-030900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
414 AM EDT WED JUL 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE STORM PREDICTION CENTER HAS PLACED THIS AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE MAIN
HAZARD IS EXPECTED TO BE DAMAGING WINDS. THESE STORMS WILL ALSO BE
CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAIN...AS WELL AS
FREQUENT CLOUD TO SURFACE LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007>012-NJZ006-011-NYZ071>081-030900-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
414 AM EDT WED JUL 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-030900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
414 AM EDT WED JUL 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Jul 2, 8:50 AM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
950 AM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FLASH FLOOD PLEASANTVILLE 41.14N 73.78W
07/01/2008 WESTCHESTER NY DEPT OF HIGHWAYS
RIGHT LANE BLOCKED ON MANVILLE ROAD
0730 PM FLASH FLOOD 4 SW MOUNT KISCO 41.16N 73.78W
07/01/2008 WESTCHESTER NY PUBLIC
SAW MILL RIVER PARKWAY IMPASSABLE BY EXIT 32
0730 PM TSTM WND DMG BRIARCLIFF MANOR 41.14N 73.84W
07/01/2008 WESTCHESTER NY DEPT OF HIGHWAYS
TREE DOWN
0732 PM FLASH FLOOD NORTHVALE 41.01N 73.95W
07/01/2008 BERGEN NJ TRAINED SPOTTER
NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
INCHES
0732 PM FLASH FLOOD NORWOOD 40.99N 73.95W
07/01/2008 BERGEN NJ TRAINED SPOTTER
NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
INCHES
0732 PM FLASH FLOOD TAPPAN 41.03N 73.95W
07/01/2008 ROCKLAND NY TRAINED SPOTTER
NUMEROUS ROADS WITH RUNNING WATER IN EXCESS OF THREE
INCHES
0845 PM HAIL 4 SSE NAUGATUCK 41.44N 73.01W
07/01/2008 M0.75 INCH NEW HAVEN CT TRAINED SPOTTER
PENNY SIZE HAIL COVERING THE GROUND
&&
JPSpecial weather statement, Jul 2, 11:09 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1209 PM EDT WED JUL 2 2008
NYZ078-080-021700-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
1209 PM EDT WED JUL 2 2008
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ISLIP...AND MOVING NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS WILL OCCUR.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
PW
Special weather statement, Jul 2, 11:37 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1237 PM EDT WED JUL 2 2008
CTZ008-021715-
NORTHERN NEW LONDON-
1237 PM EDT WED JUL 2 2008
...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL NEW LONDON COUNTY...
AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR NORTH LYME...OR NEAR
SALEM...AND MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL BE...
NEAR SALEM BY 1250 PM.
NEAR GALES FERRY BY 115 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...IS LIKELY WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MET
Special weather statement, Jul 2, 11:51 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1251 PM EDT WED JUL 2 2008
NYZ081-021715-
SOUTHEAST SUFFOLK-
1251 PM EDT WED JUL 2 2008
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SHINNECOCK HILLS...OR 6 MILES WEST OF
SOUTHAMPTON...AND MOVING NORTHEAST AT 25 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
MET
Hail, New London
- When
- July 2, 12:10 PM EST to 12:15 PM EST
- Where
- New London County, 1.05 mi WSW of Norwich
- Measured
- 1.25 in hail
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 41.513, -72.088
Quarter to half dollar size hail damaged small plants in Norwich along Dunham Street.
Hail, New London
- When
- July 2, 12:10 PM EST
- Where
- New London County, 2 mi SW of Gales Ferry
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.410, -72.107
Quarter size hail was reported.
Hail, New London
- When
- July 2, 12:12 PM EST
- Where
- New London County, 0.52 mi E of Northwichtown
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.550, -72.090
Nickle size hail was reported in downtown Norwich.
Thunderstorm Wind, New London
- When
- July 2, 12:45 PM EST
- Where
- New London County, 1.76 mi SSW of Jewett City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.578, -71.998
Wires and 2 trees were reported down at 254 River Road in Preston.
Hail, Middlesex
- When
- July 2, 12:48 PM EST
- Where
- Middlesex County, 0.59 mi SE of Ponset
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.464, -72.541
Quarter size hail was reported South of Higganum along Route 9.
Hail, New London
- When
- July 2, 1:50 PM EST
- Where
- New London County, 0.45 mi SE of Northwichtown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.546, -72.094
Penny size hail was reported near Norwich.
Thunderstorm Wind, New London
- When
- July 2, 1:50 PM EST
- Where
- New London County, 0.52 mi E of Northwichtown
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.550, -72.090
A roof was reported being blown of a Condominium.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Ohio, July 2 to 3, 2008$2.5 million · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 2, 20081 injured · $281,000 · 1 in hail · 32 events
- Flash Flood and Hail in Michigan, July 2, 2008$175,000 · 1.75 in hail · 45 events
- Tornado and Flash Flooding in Iowa, July 2, 2008$125,000 · EF1 · 13 events
- Flash Flood and Damaging Winds in Michigan, July 2, 2008$274,000 · 65 kt wind · 18 events
- Flooding and Hail in Illinois, July 2, 2008$50,000 · 1 in hail · 19 events
- Flash Flooding and Hail in Kansas, July 2 to 3, 2008$31,000 · 2.75 in hail · 24 events
- Flash Flooding and Hail in Colorado, July 2, 2008$50,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Missouri, July 2 to 3, 2008$10,000 · 2.75 in hail · 42 events
- Flash Flood and Hail in Kansas, July 2, 2008$45,000 · 1 in hail · 9 events
- Hail in Iowa, July 2, 2008$33,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Indiana, July 2, 2008$21,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125192, 125196, 125200, 125223, 125201, 125219, 125225.